MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 38MM C; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 DUAL MOBILITY LINER 38MM C; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001825034-2023-00106.
 
Event or Problem Description
It was reported that the issue was a both a seating issue and technical error.There was a problem with the soft tissue and surgical technique (care of soft tissue).At first, the soft tissue and surgical technique resulted in a mis-placed metal liner.The surgeon then tried to remove the metal liner but was unable to remove it using the normal technique, and direct tapped the metal liner.The surgeon's tapping made it even more difficult to remove.The surgeon finally removed the shell and liner together.The surgeon pointed out that there was no way to make the extraction easier.There were no comments from the surgeon whether there were any patient contributing conditions related to the event.It was also reported that the surgical techniques were utilized, but it is possible that there were a few mistakes.Information regarding any patient effects was not available from the surgeon.The surgeon completed the surgery using other products.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6 a visual examination of the returned g7 osseoti 3 hole shell identified damage to the lip of the device, and a scratch to the inner radius.It is unknown if the damage occurred prior or during the assembly attempts.An examination of the provided pictures of the liner showed that it had a large dent and many scratches.Medical records were not provided.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were also reviewed for compatibility, and no issues noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of complaint history found no additional related issues for this/these item(s) and the reported part and lot combination(s).The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 DUAL MOBILITY LINER 38MM C
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16225466
Report Number0001825034-2023-00104
Device Sequence Number12099981
Product Code LPH
UDI-Device Identifier00880304703490
UDI-Public(01)00880304703490(17)321011(10)997090
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110024461
Device Lot Number997090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/07/2023
10/18/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/09/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown